Starting cipralex (lexapro/escitalopram), some questions - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 7 Old 06-24-2008, 04:47 PM - Thread Starter
 
lilgreen's Avatar
 
Join Date: Dec 2003
Posts: 3,719
Mentioned: 1 Post(s)
Tagged: 0 Thread(s)
Quoted: 12 Post(s)
I just got my prescription. My dr. said to start off with 5mg for the first week, then 10mg thereafter.

- Should I take it at night or morning?
- I know I'm supposed to take it at the same time every day, but how much can this vary? What if I'm off by several hours?
- My dr. said I might get anxious while I'm adjusting to it. How long will this last? Is it likely to happen even if I'm starting off with just 5mg?
- When will I almost certainly start to feel the therapeutic effects?
- My dr. said that it's no problem to ttc (I'm laying low on this right now, though) and she recommended to even to stay on it throughout the pregnancy. She said the latest research shows it's safe for women with past healthy pgs. Should I question this or is sound advice?

Thanks so much for all of your help here and in my previous threads. I appreciate it so much!
lilgreen is online now  
#2 of 7 Old 06-27-2008, 10:16 PM
 
canadianchick's Avatar
 
Join Date: May 2005
Location: Enjoying the early Spring!!! Yeah!
Posts: 3,678
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have been on Lexapro for several years and I love this med. I take it in the am but I believe that you can take at whatever time it works best for you. I sometimes forget mine and will often take it later in the day but I think, like with any med, it's works best when taken at the same time every day. You should start to feel some effects within the first 10-14 days. I am on 20 mg/day which is the high end of the dose. I have heard that it is safe to take when pregnant. I can't comment on that cause I had dd long before I started Lexapro. I hope it works as well for you as it has for me. The only downfall is that I have some night sweats but I think part of this is that I am gearing up for menopause so it's likely a tossup whether it is the med or the menopause.

Kim, proud CPS mom to Marnie and my 4 legged kids, Jess, Zander, Oliver, Stumpy and Eddie.
canadianchick is offline  
#3 of 7 Old 06-28-2008, 02:53 PM
 
Bad Horse's Avatar
 
Join Date: Mar 2008
Location: In the Black
Posts: 1,313
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Here's my experience with it!

- Should I take it at night or morning?
I take it in the morning, it just works well for me that way. Never took it later in the day, so don't know if it would affect my sleep to take it later.

- I know I'm supposed to take it at the same time every day, but how much can this vary? What if I'm off by several hours?
On occasion I will take it later, and I haven't noticed ill effects, other than occasional dizziness, which is always my reminder to take it.

- My dr. said I might get anxious while I'm adjusting to it. How long will this last? Is it likely to happen even if I'm starting off with just 5mg?
I didn't have any issues getting on it, I started at 25mg for a week, then up to 50mg

- When will I almost certainly start to feel the therapeutic effects?
I think 10-14 days is a good estimate, as pp said

- My dr. said that it's no problem to ttc (I'm laying low on this right now, though) and she recommended to even to stay on it throughout the pregnancy. She said the latest research shows it's safe for women with past healthy pgs. Should I question this or is sound advice?

I am 8 months along right now and have taken it throughout pregnancy. I feel like the info on it was good that I felt ok taking it, and it was a cost/benefit thing, too.
The only thing to consider is that is slightly raises the risk of pulmonary issues in the baby in the 3rd trimester, my pdoc mentioned this and said that I could look at whether I wanted to continue to take it throughout or not. Again, it came down to cost/benefit for me, and after more research into it on my own and consulting with an ob, a genetic counselor, and again with my pdoc I decided to continue taking it throughout. I get a LOT out of using it, and with my history of severe ppd along with bipolar I felt it was truly best to stay on it. I am also mostly UPing now, and planning a UC and feel comfortable with this while taking it.
Bad Horse is offline  
#4 of 7 Old 06-29-2008, 04:07 PM - Thread Starter
 
lilgreen's Avatar
 
Join Date: Dec 2003
Posts: 3,719
Mentioned: 1 Post(s)
Tagged: 0 Thread(s)
Quoted: 12 Post(s)
Thank you so much for sharing your experiences. I already feel better, but I've only been taking it for 5 days so it must be a placebo effect... ie. comfort in knowing that it's likely going to make me feel better.

Also, thanks for the experience/thoughts on taking it while ttc and pg.

I really appreciate it that you took the time to respond!!!
lilgreen is online now  
#5 of 7 Old 06-29-2008, 07:53 PM
 
Bad Horse's Avatar
 
Join Date: Mar 2008
Location: In the Black
Posts: 1,313
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by lilgreen View Post
Thank you so much for sharing your experiences. I already feel better, but I've only been taking it for 5 days so it must be a placebo effect... ie. comfort in knowing that it's likely going to make me feel better.
Not necessarily! I think it CAN start to work faster, I know that it did for me, but everyone's different. Or maybe it was a placebo effect for me, too. But regardless I DID feel better after a few days, so no matter what the reason, it's working!
Bad Horse is offline  
#6 of 7 Old 07-02-2008, 10:08 AM
 
oiseau's Avatar
 
Join Date: Mar 2008
Posts: 883
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

.


Not momma yet, but momma to a ton of furry, scaly, slimy and feathery critters. whale.gifribbongreen.gif
oiseau is offline  
#7 of 7 Old 07-02-2008, 05:53 PM
 
emaye_to_2's Avatar
 
Join Date: Jan 2008
Posts: 401
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've been on Lexapro for six weeks now. I cannot tell you how much better I feel now than before, one thousand times better!

I too ramped up from 5mg to 10mg to 20mg. I take it at night because the only real side effect I noticed was that I'd get reallly tired after taking the pill. Some days I forget; rarely.

I did not notice any anxiety in the beginning. It took 2-4 weeks for me to start feeling loads better.

Good luck!
emaye_to_2 is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off